MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 38

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 38
Catalog Number 520-01-238
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 01/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to a failed total shoulder that the surgeon converted to a reverse.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a failed total shoulder.The previous surgery and the revision detailed in this investigation occurred 5 years 11 months 17 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) (b)(4) associated with the part 520-01-238, turon glenoid pegged which documents a non-conformance that out of 15 component lot, 1 item with engraving legibility moved to scrap and the remaining items were accepted.The device and its applicable concomitant devices were verified to have gone through acceptable sterilization processes and were within their respective expiration date at the time of use during the previous surgery.The customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a failed total shoulder.There are multiple factors which may cause shoulder failure that are outside the control of djo surgical are patient weight, patient activities, excessive range-of-motion, trauma or patient bone quality.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to shoulder failure and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID IMPLANT, SIZE 38
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6291694
Report Number1644408-2017-00037
Device Sequence Number13847320
Product Code KWS
UDI-Device Identifier00888912024945
UDI-Public(01)00888912024945
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number520-01-238
Device Lot Number190G1001
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT A1000014; 520-01-008, LOT 454G1004; 520-42-120, LOT 53984071
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR